MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 12IN 4-0 S/A M-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 12IN 4-0 S/A M-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 742G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/20/2025 h6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - were there any unexpected outcomes or complications resulting from the prolonged surgery time? no - how long, in minutes, did the surgery prolong? a couple mins, they changed sutures - which tissue was being sutured when the event occurred? skin - was additional dissection required in other organs/tissues other than the target tissue? no - was there any change in the patient¿s post operative care due to the prolonged procedure? no - what was the appearance of the needle during the removal? normal, broken in half - were x-rays taken to locate the needle piece(s)?no, not required - what measures were implemented to retrieve the broken piece? found immediately - was there any additional tissue damage resulting from the search for the needle piece? no - in the event, only 2 needles are mentioned, but the quantity involved in this complaint states that there are 12 needles.How many devices demonstrated the alleged deficiency? there were 2 sutures from a box of 12 from same lot, whole box was pulled from service and given to rep - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided, rep took product - please provide the source or name of person providing answers to follow-up questions: (please refer to the attached email).The following information was reported: was surgery delayed due to the reported event? --> yes, if yes, number of minutes: --> unknown, action taken when event occurred? --> new box opened , was procedure successfully completed? --> yes, were fragments generated? --> yes, if yes, were they removed easily without additional intervention? --> yes, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a free flap reconstruction on (b)(6) 2025 and suture was used.It was reported that 2 needles from this box broke in half during a plastics flap procedure.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/22/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with nine unopened samples were received for analysis.Product code 742g.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The tip and body of the needles were examined, and no issues related to bending needle or breakage needle were observed during the evaluation.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
GUT PL UD 12IN 4-0 S/A M-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22297334
Report Number2210968-2025-07140
Device Sequence Number18327476
Product Code GAL
UDI-Device Identifier10705031009615
UDI-Public(01)10705031009615(17)290731(10)102LRJ
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number742G
Device Lot Number102LRJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown